Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 61, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 22, 2017, 3:54 AM CST. It took effect at Nov 22, 2017, 3:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2017, 3:54 AM CST (09:54 UTC)
- In effect from
- Nov 22, 2017, 3:00 PM CST
- Expired
- Nov 23, 2017, 3:06 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 11:39 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 21, 11:39 PM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1139 PM CST Tue Nov 21 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Satellite imagery indicate a patch of cirrus clouds
are moving across the lower Rio Grande Valley with only light
northerly winds at the surface this evening. A cold front is now
moving into South Texas and will move through the area late
tonight, bringing strong northerly winds behind it through much of
the day Wednesday. A few hours of MVFR ceilings will also be
possible just ahead and behind the front Wednesday morning, but
VFR conditions are expected in the afternoon. There isn't much
moisture with this front, so only kept VCSH in for BRO and HRL at
this time.
&&
.PREV DISCUSSION... /issued 721 PM CST Tue Nov 21 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...IR satl imagery and surface obs from around the RGV
shows only some mid level cld cover moving over the area. A
cold front will be moving through the RGV later tonight bringing
around a surface wind shift from the N-NW. The evening BRO
sounding shows only very limited CAPE and PWAT values ahead of the
front. Radar reflectivity from around central and southern TX
shows no conv firing inland with the front with only a small
cluster of conv over the western Gulf waters east of BRO. So
expect only a small window of opportunity for reduced
ceilings/vsbys immediately around the front due to the potential
for conv. Drier air moving in behind the front will bring back
VFR conditions pretty quickly by midday tomorrow.
PREV DISCUSSION... /issued 232 PM CST Tue Nov 21 2017/
SHORT TERM (Tonight through Wednesday Night): The main event in the
short term portion of the forecast will be the passage of a cold
front and a 500 mb trough through Deep South Texas and the Rio
Grande Valley during the overnight hours tonight. Isolated to
scattered showers are expected to be confined over the three
immediate coastal counties and Lower Texas coastal waters tonight
through Wednesday, where available moisture is likely to be
sufficient for convection. Dry weather will then prevail Wednesday
night as the trough and front move farther east and surface high
pressure builds in from the northwest.
LONG TERM (Thursday through Tuesday): In the wake of a Wednesday
cold front, deep south Texas and the RGV should experience a very
pleasant Fall day on Thanksgiving. Large scale mid level ridging
will build over the southwest United States and high pressure will
spread over the area with light winds and mostly sunny skies and,
after a cool early morning with low temperatures in the 40s, near
normal daytime high temperatures in the 70s. The pleasant weather
will continue into the weekend. Winds will shift to southeast and
south Friday and Friday night through Saturday night as high
pressure shifts east and pressures fall upstream over the Texas
Panhandle. Overall temperatures will slowly rise to above normal
through the weekend with no rain on the horizon. High pressure
will become reinforced by a continental polar air mass from Canada
Sunday morning, shifting winds to northeast or east through
Sunday night, but that will be the main impact. Upstream ridging
will begin to break down early next week when a sharp short wave
trough impinges on the Pacific Northwest. Meanwhile, the Canadian
high pressure cell will shift east toward the southeast United
States and winds will return to southeast. Thus, with weak and
sparse weather systems impacting the area, confidence is above
normal for a relatively benign long term forecast.
MARINE:
Tonight through Wednesday Night: Favorable marine conditions this
afternoon and early tonight will quickly become adverse later
tonight due to the passage of a cold front. Strong winds and rough
seas will develop due to the passage of this front, and Small
Craft Advisories have been posted for the Laguna Madre and Gulf of
Mexico waters along the Lower Texas coast. The advisories will
remain in effect through Wednesday and early Wednesday night, with
an improvement in winds and seas beginning late Wednesday night.
Thursday through Sunday night: An evolving pressure pattern will
yield wind shifts during the long term, but hazards will generally
be lacking. Light to moderate north winds will prevail Thursday
through Friday as high pressure remains settled over the lower
Texas coast. Seas may still be slightly elevated Thursday, but
will be decreasing during the day. Winds will shift to southeast
and south Friday and Friday night through Saturday night as high
pressure shifts east and pressures fall upstream over the Texas
Panhandle. A front pushing through late Saturday night will shift
winds to northeast and east Sunday and Sunday night. Seas will
remain low to moderate.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 3 AM to 6 PM CST Wednesday
for GMZ130-132-135.
Small Craft Advisory from 3 AM Wednesday to midnight CST
Wednesday night for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59...aviationHazardous weather outlook, Nov 21, 3:46 PM CST, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 346 PM CST Tue Nov 21 2017 TXZ248>257-222200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 346 PM CST Tue Nov 21 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be an elevated risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach late tonight in the wake of a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-222200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 346 PM CST Tue Nov 21 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory for Winds will be in effect for the Laguna Madre beginning at 3 AM CST Wednesday. A Small Craft Advisory will be in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore beginning at 3 AM CST Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The Small Craft Advisory for Winds for the Laguna Madre will remain in effect until 6 PM CST Wednesday. The Small Craft Advisory for the Gulf of Mexico waters from 0 to 60 nautical miles offshore will remain in effect until midnight CST Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 3:08 AM CST | Special Marine Warning | BRO | 52 min | |
| Nov 22, 3:49 AM CST | Special Marine Warning | BRO | 41 min | |
| Nov 22, 3:54 AM CST | Gale Warning | BRO | 11 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.